3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Diet Central > Carb Counters > Atkins

Reply
 
Thread Tools
Old 03-23-2017, 01:33 PM   #1
Junior Member
 
gdmbm76's Avatar
 
Join Date: Mar 2017
Location: Wyoming
Posts: 1

S/C/G: 244/235/179

Height: 5ft1in

Default Wellbutrin and Atkins

Hello Everyone!! I have been searching online all morning which lead me here and I can't seem to find what I'm looking for; decided I should just post the question!! I am new to this particular site but definitely not new to Atkins. I lost over 50 pounds around 13 years ago and helped my dad loose 112 pds. (Men stink) I read everything I could regarding low carb dieting/Atkins and found a WONDERFUL site (thinner.com) that is no longer active I am 40 yrs old and had a rough year from Nov 2015 till about Jan 2016. I was initially put on Xanex but hated how it made me feel. Then in Aug of 2016 I was given Sertraline. It worked really well but before I notice it, Nov of 2016 rolled around and I had gained 47 pounds. I had no changes in my diet or exercise routine. I went back to my doc she had me cycle off the Sertraline and start Bupropion. I have been taking it daily and Xanax as needed. I still have anxiety attacks but not as many as in the past 18 months. I am obviously the % that gains weight on these types of meds, but I'm wondering if the Bupropion is hindering my weight loss this way around. I am a lot better mentally then when I started it and I really am considering talking to my doc about stopping it because I think it's causing the scale to not move. I also am following everything to a "T" and thought let me check my ketone levels this morning and after 2 weeks they are still negative. Just wondering if anyone else is following Atkins and taking Bupropion and having issues.
gdmbm76 is offline   Reply With Quote
Old 03-23-2017, 10:00 PM   #2
Because I am wortth it
 
nancylmrn's Avatar
 
Join Date: Aug 2008
Location: Beautiful Pacific Northwest
Posts: 2,609

S/C/G: 186/ticker/140

Height: 5'5"

Default

I am following Atkins but I too take medication that hinders loss. I have been eating 15 carbs or less for nearly 6 months now. yes I have had a a few days over the 20 and twice I hit 30 but my total weight loss to day has been 26lbs. I started close to 190 and it took almost 6 weeks to lose the first 5lbs on 'induction' which I have continued. It is hard to stay motivated and continue on but I recognize this is what my eating/food habits will have to look like going forward or I will balloon right back to where I was. Please do talk with your dr. before stopping or modifying your prescriptions, tell him/her of your concerns. Which is more important your mental well being or being a few pounds lighter?

:-)
__________________


Goal one 10lbs by Thanksgiving -- missed met Dec 5
Goal two 15lbs by January one -- December 26
Goal three 20lb by Feb 21, 2017 -- January 23
Goal four 25lb by Feb 21, 2017 (spouses birthday) -- March 5
Goal five 30 lb by March 20, 2017--well it was wishful thinking...still waiting
nancylmrn is offline   Reply With Quote
Old 03-24-2017, 10:28 AM   #3
Senior Member
 
giselley's Avatar
 
Join Date: Jun 2009
Location: New Mexico
Posts: 532

Height: 6-1.5

Default Sorry this is so long!

Hi gdmbm76,
I know this is supposed to be a support site, and sometimes when you are supporting you are not allowed to say anything bad, but I need to answer this as honestly as I can. I know what you are talking about. 4 years ago, I was put on Prozac for anxiety issues. I gained 80 pounds. Last fall, a devastating thing happened to me, and I went to a Psychiatrist, and was first prescribed a pill that caused me to go into anaphlactic shock, and then the doctor prescribed Lithium and was told that I was "bi-polar." (which I doubt). I quickly gained another 30 pounds, making 110 pounds of psychiatric medicine gain. And like you, I could not lose an ounce while taking these pills. The doctors told me that I might gain 10 pounds or so. I really feel they told me this so I would accept their prescriptions without a fight.

What I want to say that might be so controversial, is that the long-term outcome of taking psychiatric drugs are things like de-myalization of nerve endings, and Alzhiemers type symptoms. Many of the people on psychiatric drugs could have been normalized and sent back out into the world to live normal lives before the time of psychiatric drugs. These days most people who have been on psychiatric drugs end up in group homes or SSDI, with major cognitive loss and inability to function in the "real" world.

Psychiatrists defend this by saying that taking the drugs is much better than the opposite, but I have learned that a very high fat very low carb diet does more for your mental state than any dangerous pill with side effects like "violence" and "Suicidal ideation." Yes, the pills cause the same "side effects" as they claim they relieve, and a ton more. Just look at a list of side effects from SSRI and other pills and you will see listed: heart disease, venous disease, strokes, cancer, obesity, diabetes. These are side effects of the medication. A long term psychiatric patient is overweight (often obese), half asleep, and cannot think clearly. These pills are Narcotic sedatives that do nothing more than "mask" symptoms (AKA) put you to sleep so you don't complain. They were created and designed for "mental institutions" and yet are being given out like candy to the general public who have "normal ups and downs" in life that they can take care of with some therapy and a shoulder to cry on.

After reading several books, and watching a lot of lectures, I stopped taking all the pills (which they tell you not to do) and had no problem just stopping "cold turkey." Some people do have problems. I replaced all my psychiatric meds with HFLC, MCT coffee, and lots of vitamins and minerals (mainly to alleviate things like electrolyte imbalance when quickly losing weight).

I am actually even doing "everything wrong" according to the diet gurus who seem to think that people cannot lose more than 2 pounds a week.

Any way, the psychiatric doctor does not know what will work for you. She is experimenting on you with these drugs. All the psychiatrists do, really is try you on drugs to "see what happens." I'll trust a doctor with a broken bone, or stitches, but not with these dangerous SSRIs, anti-convulsives and so on.

I hope this creates an urge for you to look up some of this information yourself.
Two of the books I read are:
Anatomy of an Epidemic by Robert Whitaker
Toxic Psychiatry by Peter R. Breggin

You should read these before accepting any more of these pharmaceuticals. There are reams of data telling us (warning us) that they are unsafe.

There is also another book you might want to read. It has a lot of information on many aspects of low carb, even mental health, and that is "The art and science of low carbohydrate living" by Jeff Volek, and Stephen Phinney.

So in answer to your question: By all means! It is a possibility that taking the drug is hindering weight loss. It is screwing up your system so badly that it is causing weight gain. Once I went on a ketogenic diet, I did start to lose weight, but only after I got off the drugs. (And I do not know what your psychiatrist is telling you, but a large percentage of patients gain weight, not a small percentage. It is a major side effect.)

Last edited by giselley; 03-24-2017 at 10:36 AM. Reason: weird font problems
giselley is offline   Reply With Quote
Reply


Tags
atkins, ketones, low carb

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 02:54 PM.



Search Engine Optimization by vBSEO 3.3.2